Alert archive / Kentucky / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 33, NWS Paducah, KY

March 9, 2006Fulton County, Hickman County, Kentucky

NWS Paducah, KY issued this severe thunderstorm warning at Mar 9, 2006, 6:31 PM CST for Fulton County, Hickman County, Kentucky. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 9, 2006, 6:31 PM CST (00:31 UTC)
Expired
Mar 9, 2006, 7:00 PM CST
In force
29 min
Issued by
NWS Paducah, KY
Area
Counties, with a storm outline in the text

Counties Fulton County, KY, Hickman County, KY

The radar

The Paducah radar (KPAH), 57 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 9, 12:55 PM CSTTornado WatchSPC6 hr
Mar 9, 5:18 PM CSTTornado WatchSPC3 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 0.5 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2006-03-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2006-03-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2731 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 9, 3:00 PM CST, 3 hours 31 minutes earlier.

Area forecast discussion, Mar 9, 3:00 PM CST, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
300 PM CST THU MAR 9 2006

.DISCUSSION...

BIGGEST CHALLENGES WITH THIS PACKAGE ARE WITH CONCERNS FOR MORE
FLOODING RAINS AND SEVERE WEATHER OVER THE WEEKEND AND INTO
MONDAY.

STILL LOOKS AS THOUGH FRIDAY WILL BE A DRY DAY. HOWEVER..RESPITE
COULD BE QUITE BRIEF AS ANOTHER WARM FRONT SHOULD DEVELOP SOUTH OF
THE REGION FRIDAY EVENING...AND THEN MOVES RAPIDLY NORTH ACROSS THE
AREA LATE FRIDAY NIGHT AND SAT MORNING. THIS FEATURE IN CONJUNCTION
WITH SOUTHERLY H85 JET NOSING ACROSS IT COULD LEAD TO A RAPID
REDEVELOPMENT OF SHOWERS AND ISOLATED STORMS LATE FRIDAY NIGHT/SAT
MORNING. DO NOT THINKS THIS WILL BE AN OVERWHELMING EVENT AT THIS
TIME...WITH MOST QPF AMOUNTS EXPECTED TO BE 1/4 TO 1/2 INCH...MAINLY
ALONG/EAST OF THE WABASH AND OHIO RVR VALLEYS.

THEN...ANOTHER SURFACE FRONT SHOULD APPROACH FROM THE WEST SATURDAY
NIGHT AND PRODUCE ANOTHER ROUND OF POTENTIALLY HEAVY RAINS AND
SCATTERED THUNDERSTORMS. QUITE STRONG WIND FLOW ALOFT AND GFS
FORECAST LIS IN THE -2 TO -4 CATEGORY LATE SAT/SAT NIGHT COULD LEAD
TO ANOTHER ROUND OF SEVERE STORMS TO GO ALONG WITH THE HEAVY RAIN
POTENTIAL. DIFFICULT TO PINPOINT THE AXIS OF THE HEAVY RAINS...BUT
RIGHT NOW THE BEST GUESS AS OF NOW WOULD BE THE NW HALF OF THE
FORECAST AREA SAT EVENING/NIGHT...AND THE SE HALF SUN MORNING.

IF THAT WERE NOT ENOUGH...THE MAIN UPPER LOW TO OUR WEST WILL
FINALLY BEGIN TO MOVE EAST SUNDAY NIGHT INTO MONDAY. THIS WILL SPAWN
ANOTHER STRONG SURFACE LOW OUT TO OUR WEST IN THE PLAINS SUNDAY
AFTERNOON. THIS POTENT UPPER LOW AND ASSOCIATED SFC LOW WILL TRACK
NE INTO THE UPPER MIDWEST/IA REGION BY MON MORNING. THIS
SCENARIO...COMBINED WITH LOADS OF LOW LEVEL MOISTURE STREAMING NORTH
FROM THE GULF OF MEXICO...GFS FORECAST LIS 0 TO -4 AND VERY STRONG
WIND FIELDS WILL RESULT IN ANOTHER CHC OF HEAVY RAINS AND SVR STORMS
LATER SUNDAY INTO EARLY MONDAY.

ALREADY HAVE RECEIVED NUMEROUS REPORTS OF RAINFALL AMOUNTS DURING
THE PAST 24 HRS OF 3 TO 6 INCHES...ESP ALONG AND NW OF THE OHIO RVR.
MANY SMALL RIVERS ACROSS THE REGION ARE NOW FORECAST TO REACH FLOOD
STAGE...WITHOUT ADDITIONAL RAINFALL. THUS...THE HEAVY RAIN POTENTIAL
OVER THE WEEKEND INTO MONDAY WILL NEED TO BE MONITORED CLOSELY. IT
IS CONCEIVABLE WITH THIS PATTERN SET UP THAT ANOTHER 2-4 INCHES MAY
FALL IN SOME LOCATIONS... WITH LOCALLY HIGHER AMOUNTS. AT THE VERY
LEAST...THIS WOULD AGGRAVATE ANY ONGOING FLOODING OVER THE REGION.
WILL ISSUE ESF PRODUCT (HYDROLOGICAL OUTLOOK) TO ASSESS THE FLOODING
POTENTIAL.

LOOKS AS THOUGH THINGS WILL FINALLY DRY OUT BEHIND THE MONDAY
SYSTEM...AS UPPER FLOW FINALLY SWITCHES AROUND TO A MORE WNW
DIRECTION.

AS FAR AS TEMPS ARE CONCERNED...LOOK FOR CONTINUATION OF WELL ABOVE
NORMAL TEMPS...DAY AND NIGHT...UNTIL THE FRONTAL PASSAGE ON MONDAY.
MANY AREAS WILL REACH THE 70S SAT/SUN...AND WOULD NOT BE SURPRISED
TO SEE 80 IF THE SUN HAPPENS TO POP OUT FOR A FEW HOURS.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...FLOOD WATCH IN EFFECT UNTIL 8 PM CDT FOR WABASH...EDWARDS...
WHITE...AND GALLATIN COUNTIES.
IN...FLOOD WATCH IN EFFECT UNTIL 8 PM FOR GIBSON...POSEY...
VANDERBURGH...AND PIKE COUNTIES.
&&

MEFFERT
Hazardous weather outlook, Mar 9, 5:35 PM CST, 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
535 PM CST THU MAR 9 2006

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-102345-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
535 PM CST THU MAR 9 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TONIGHT

THERE IS A RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF SOUTHEAST
MISSOURI...SOUTHERN ILLINOIS AND WESTERN KENTUCKY THIS EVENING.
THE STORMS WILL BE CAPABLE OF LARGE HAIL AND DAMAGING WINDS. A FEW
TORNADOES CANNOT BE RULED OUT.

ALSO...NORTHERN AREAS OF THE QUAD STATE REGION CAN EXPECT GUSTY
WINDS UP TO 40 MPH OUTSIDE OF ANY THUNDERSTORMS.

FINALLY...A FLOOD WATCH IS IN EFFECT THIS EVENING FOR PORTIONS OF
EXTREME SOUTHEAST ILLINOIS AND A SMALL PORTION OF SOUTHWEST
ILLINIOS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS FROM FRIDAY NIGHT THROUGH
MONDAY OF NEXT WEEK. VERY LITTLE CHANGE IS EXPECTED IN THE UPPER
AIR WIND FLOW PATTERN. AS A RESULT...THERE WILL BE A CONTINUED
CHANCE OF STRONG TO SEVERE THUNDERSTORMS THROUGH THE PERIOD. HEAVY
RAINFALL WILL REMAIN A POSSIBILITY AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING...AND
POSSIBLY AGAIN OVER THE WEEKEND AND EARLY NEXT WEEK.

In the hours before

Local storm report, Mar 9, 6:25 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
625 PM CST THU MAR 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND DMG     1 N PORTAGEVILLE        36.44N 89.70W
03/09/2006                   NEW MADRID         MO   OFFICIAL NWS OBS

            MOBLE HOME OVERTURNED WITH 4 INDIVIDUALS TRAPPED INSIDE.

&&

SMITTY
Local storm report, Mar 9, 6:26 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
626 PM CST THU MAR 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     FUNNEL CLOUD     6 S CHARLESTON          36.83N 89.34W
03/09/2006                   MISSISSIPPI        MO   LAW ENFORCEMENT

&&

SMITTY
Local storm report, Mar 9, 6:27 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
627 PM CST THU MAR 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             6 S CHARLESTON          36.83N 89.34W
03/09/2006  M1.00 INCH       MISSISSIPPI        MO   LAW ENFORCEMENT

&&

SMITTY
Special weather statement, Mar 9, 6:27 PM CST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
627 PM CST THU MAR 9 2006

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-100130-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...CARBONDALE...MURPHYSBORO...HERRIN...HARRISBURG...
SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...
CAIRO...MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...
POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...
CLINTON...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...
BENTON...MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...
MORGANFIELD...DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...
OWENSBORO...CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...
MARBLE HILL...CAPE GIRARDEAU...JACKSON...PIEDMONT...VAN BUREN...
DONIPHAN...POPLAR BLUFF...BLOOMFIELD...SIKESTON...CHARLESTON...
NEW MADRID
627 PM CST THU MAR 9 2006

...A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE INTO THE
JACKSON PURCHASE AREA AND SOUTHERN ILLINOIS...

THE LINE EXTENDED FROM BENTON ILLINOIS...THROUGH CAPE GIRARDEAU...TO
SIKESTON. THE LINE OF STRONG STORMS WAS MOVING EAST AT 40 MPH WITH
THE INDIVIDUAL STORMS MOVING NORTHEAST AT 50 MPH. THE LINE OF
STORMS SHOULD BE ALONG A LINE FROM MARION THROUGH PADUCAH TO
MAYFIELD BY 7 PM CST.

THESE STORMS ARE CAPABLE OF PRODUCING FLOODING RAINS...DAMAGING
WINDS AND LARGE HAIL. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE.

IF YOU ARE IN THE PATH OF THESE STORM TAKE COVER IN A STURDY SHELTER
UNTIL THEY HAVE PASSED.

KH
Local storm report, Mar 9, 6:28 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
628 PM CST THU MAR 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TSTM WND GST     6 S CHARLESTON          36.83N 89.34W
03/09/2006  E70 MPH          MISSISSIPPI        MO   LAW ENFORCEMENT

            WIND ASSOCIATED WITH REPORTED FUNNEL CLOUD AND QUARTER
            SIZE HAIL.

&&

SMITTY
Local storm report, Mar 9, 6:29 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
629 PM CST THU MAR 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0627 PM     TSTM WND GST     1 NE CAPE GIRARDEAU     37.32N 89.54W
03/09/2006  M62 MPH          CAPE GIRARDEAU     MO   TRAINED SPOTTER

&&

SMITTY

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 6:26 PM CSTTornado WarningPAHBallard34 min
Mar 9, 6:43 PM CSTTornado WarningPAHCarlisle, Graves, McCracken47 min
Mar 9, 6:52 PM CSTSevere Thunderstorm WarningPAHLivingston, Lyon, Marshall38 min
Mar 9, 7:02 PM CSTSevere Thunderstorm WarningPAHCalloway, Trigg43 min
Mar 9, 7:12 PM CSTSevere Thunderstorm WarningPAHCaldwell, Crittenden33 min
Mar 9, 7:31 PM CSTSevere Thunderstorm WarningPAHChristian, Hopkins, McLean, Muhlenberg, Todd59 min
Mar 9, 7:32 PM CSTSevere Thunderstorm WarningPAHUnion43 min
Mar 9, 7:43 PM CSTSevere Thunderstorm WarningPAHWebster47 min
Mar 9, 7:45 PM CSTSevere Thunderstorm WarningPAHTrigg15 min
Mar 9, 7:53 PM CSTSevere Thunderstorm WarningPAHHenderson67 min
Mar 9, 8:20 PM CSTSevere Thunderstorm WarningPAHDaviess55 min
Mar 9, 8:29 PM CSTSevere Thunderstorm WarningPAHTodd16 min
Mar 9, 6:16 PM CSTTornado WarningPAHAlexander29 min
Mar 9, 6:21 PM CSTFlash Flood WarningPAHUnion114 min
Mar 9, 6:31 PM CSTSevere Thunderstorm WarningPAHUnion44 min
Mar 9, 6:50 PM CSTSevere Thunderstorm WarningPAHFranklin, Hamilton, Jefferson, Johnson, Massac, Pope and 3 more40 min
Mar 9, 7:15 PM CSTSevere Thunderstorm WarningPAHHardin45 min
Mar 9, 7:51 PM CSTSevere Thunderstorm WarningPAHEdwards, Wabash, Wayne, White54 min
Mar 9, 6:08 PM CSTSevere Thunderstorm WarningPAHMississippi37 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.